Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 9, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 25, 2007, 11:41 PM AKST. It took effect at Jan 27, 2007, 12:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2007, 11:41 PM AKST (08:41 UTC)
- In effect from
- Jan 27, 2007, 12:00 PM AKST
- Expired
- Jan 26, 2007, 4:11 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 261341 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 441 AM AST FRI JAN 26 2007 AKZ155-262100- /X.NEW.PAFC.BZ.A.0009.070127T2100Z-070128T1500Z/ /X.EXT.PAFC.BZ.W.0013.000000T0000Z-070126T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 441 AM AST FRI JAN 26 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON AST TODAY ALONG THE COAST... ...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL NOON AST TODAY. WINDS OF 30 TO 45 MPH ALONG WITH VISIBILITIES ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS AND SNOW WILL ABATE BY EARLY AFTERNOON ALLOWING CONDITIONS TO IMPROVE. WINDS AND SNOW COULD INCREASE ONCE AGAIN ON SATURDAY AS THE NEXT STORM APPROACHES. SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS MAY DEVELOP BY SATURDAY AFTERNOON POSSIBLY REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. $$ AKZ195-270200- /X.EXT.PAFC.BZ.W.0013.000000T0000Z-070128T0300Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 441 AM AST FRI JAN 26 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM AST SATURDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM AST SATURDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS MORNING. WINDS MAY DIMINISH TO 15 TO 30 MPH THIS AFTERNOON AND EVENING AS THE CURRENT STORM SYSTEM MOVES AWAY...BUT THE BLOWING SNOW WILL CONTINUE. WINDS WILL PICK UP AGAIN LATE FRIDAY NIGHT AS THE NEXT STORM APPROACHES FROM THE SOUTH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
2 follow-up statements
000 WWAK42 PAFC 262027 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1127 AM AST FRI JAN 26 2007 AKZ155-270100- /X.EXT.PAFC.BZ.W.0013.000000T0000Z-070127T0100Z/ /X.CON.PAFC.BZ.A.0009.070127T2100Z-070128T1500Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1127 AM AST FRI JAN 26 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. WINDS OF 30 TO 45 MPH ALONG WITH VISIBILITIES ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH LATE THIS AFTERNOON FOR THE WEST COAST. WINDS AND SNOW WILL ABATE BY EVENING AND CONDITIONS TO IMPROVE. WINDS AND SNOW COULD INCREASE ONCE AGAIN ON SATURDAY AS THE NEXT STORM APPROACHES. SOUTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS MAY DEVELOP BY SATURDAY AFTERNOON POSSIBLY REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. $$ AKZ195-270830- /X.CON.PAFC.BZ.W.0013.000000T0000Z-070128T0300Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1127 AM AST FRI JAN 26 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM AST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM AST SATURDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS MORNING. WINDS MAY DIMINISH TO 15 TO 30 MPH THIS AFTERNOON AND EVENING AS THE CURRENT STORM SYSTEM MOVES AWAY...BUT THE BLOWING SNOW WILL CONTINUE. WINDS WILL PICK UP AGAIN LATE FRIDAY NIGHT AS THE NEXT STORM APPROACHES FROM THE SOUTH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 270111 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 411 PM AST FRI JAN 26 2007 AKZ155-270500- /X.UPG.PAFC.BZ.A.0009.070127T2100Z-070128T1500Z/ /X.EXB.PAFC.BZ.W.0013.000000T0000Z-070127T0500Z/ /X.EXB.PAFC.BZ.W.0013.070127T2100Z-070128T1500Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 411 PM AST FRI JAN 26 2007 ...BLIZZARD WARNING IN EFFECT UNTIL 8 PM AST THIS EVENING... ...BLIZZARD WARNING IN EFFECT FROM 12 PM SATURDAY TO 6 AM AST SUNDAY ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 8 PM AST THIS EVENING. A BLIZZARD WARNING HAS ALSO BEEN ISSUED. THIS BLIZZARD WARNING IS IN EFFECT FROM 12 PM SATURDAY TO 6 AM AST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS EVENING ACROSS THE KUSKOKWIM DELTA. COMBINED WITH THE CURRENT SNOWFALL...VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS. THESE CONDITIONS WILL DIMINISH LATER THIS EVENING AS WINDS AND PRECIPITATION DIMINISH. NORTHEAST WINDS OF 30 TO 45 MPH ALONG WITH VISIBILITIES ONE QUARTER MILE OR LESS WILL DEVELOP ONCE AGAIN SATURDAY AFTERNOON FOR THE COASTAL LOCATIONS AS ANOTHER FRONT MOVES THROUGH SOUTHWEST ALASKA. WINDS AND SNOW WILL DIMINISH SUNDAY MORNING WITH CONDITIONS IMPROVING RAPIDLY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ161-271315- /X.EXB.PAFC.BZ.W.0013.070127T1400Z-070128T1400Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 411 PM AST FRI JAN 26 2007 ...BLIZZARD WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM AST SUNDAY WEST OF DILLINGHAM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING WEST OF DILLINGHAM...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM AST SUNDAY. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP SATURDAY MORNING FOR AREAS WEST OF DILLINGHAM AS A FRONT MOVES INTO SOUTHWEST ALASKA. COMBINED WITH SNOWFALL...VISIBILITIES WILL DROP DRASTICALLY TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE ANTICIPATED TO DIMINISH SUNDAY MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ181-271315- /X.EXB.PAFC.BZ.W.0013.070127T0600Z-070127T1400Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 411 PM AST FRI JAN 26 2007 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM AST SATURDAY. EAST TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATER THIS EVENING AS A FRONT MOVES ACROSS THE ALASKA PENINSULA. COMBINED WITH SNOWFALL...VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS THIS EVENING THROUGH EARLY SATURDAY MORNING. THE STRONG WINDS WILL CONTINUE INTO SUNDAY MORNING. HOWEVER...THE PRECIPITATION WILL CHANGE OVER TO RAIN SATURDAY MORNING WITH VISIBILITIES GREATLY IMPROVING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ185-271315- /X.EXB.PAFC.BZ.W.0013.070127T0600Z-070127T1800Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 411 PM AST FRI JAN 26 2007 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SATURDAY. EAST TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATER THIS EVENING AS A FRONT MOVES ACROSS THE EASTERN ALEUTIANS. COMBINED WITH SNOWFALL...VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS THIS EVENING THROUGH EARLY SATURDAY MORNING. CONDITIONS WILL IMPROVE SATURDAY MORNING AS THE WINDS AND PRECIPITATION BEGIN TO DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-271315- /X.EXB.PAFC.BZ.W.0013.070127T2100Z-070128T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 411 PM AST FRI JAN 26 2007 ...BLIZZARD WARNING IN EFFECT FROM 12 PM SATURDAY TO 5 AM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 5 AM AST SUNDAY. NORTH WINDS OF 25 TO 40 MPH WILL DEVELOP SATURDAY AFTERNOON AS A LOW PRESSURE SYSTEM CROSSES THE EASTERN ALEUTIANS INTO THE BERING SEA. COMBINED WITH SNOWFALL...VISIBILITIES WILL DROP DRASTICALLY TO ONE QUARTER MILE OR LESS. THESE CONDITIONS ARE ANTICIPATED TO DIMINISH SUNDAY MORNING AS WINDS AND PRECIPITATION BEGIN TO WANE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ195-271315- /X.EXT.PAFC.BZ.W.0013.000000T0000Z-070128T1400Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 411 PM AST FRI JAN 26 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST SUNDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST SUNDAY. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. WINDS WILL INCREASE AGAIN TO 30 TO 40 MPH WITH GUSTS TO 55 MPH LATER TONIGHT BEFORE DIMINISHING SUNDAY MORNING. EVEN THOUGH THE WINDS HAVE DIMINISHED A BIT THIS AFTERNOON...THE BLOWING SNOW HAS CONTINUED TO RESTRICT VISIBILITY TO ONE QUARTER MILE OR LESS AT TIMES. THESE CONDITIONS WILL WORSEN TO NEAR WHITEOUT CONDITIONS LATER TONIGHT AS WINDS AND PRECIPITATION WILL BE ON THE INCREASE. THE CONDITIONS WILL IMPROVE BEGINNING LATE SATURDAY NIGHT INTO SUNDAY MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 25, 11:30 PM AKST, 11 minutes earlier.
Area forecast discussion, Jan 25, 11:30 PM AKST, 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
430 AM AST FRI JAN 26 2007
.DISCUSSION...
MAJOR STORM SYSTEM WILL CONTINUE TO IMPACT MUCH OF AK TODAY.
PINEAPPLE EXPRESS KEEPS MOVING THE SYSTEMS NORTHWARD WITH A LOT OF
WARM MOIST AIR AND SUBSEQUENT HEAVY PRECIP. MAIN WEATHER ISSUE TODAY
IS STILL THE SYSTEM CURRENTLY JUST NORTH OF COLD BAY. STRONG
SOUTHERLY FLOW WILL CONTINUE WITH THE FRONTAL SYSTEM OVER
SOUTHCENTRAL AK THIS MORNING BEFORE DIMINISHING IN STRENGTH LATE THIS
AFTERNOON. BLIZZARD WARNING WILL CONTINUE THIS MORNING ALONG THE
EASTERN KENAI PENINSULA. LOOK FOR COLD AIR TO CONTINUE WRAPPING IN
AND KEEPING MOST OF THE PRECIP SNOW NORTH OF KENAI TODAY. HOWEVER
TEMPS WILL WARM UP AS THE SOUTHERLY SURGE CONTINUES WITH SUCCESSIVE
SYSTEMS.
EXPECT SNOW TO BE HEAVY AT TIMES THROUGH THE SUSITNA AND COPPER RIVER
VALLEYS WITH UPSLOPE FLOW. WARNING LEVEL WINDS WILL CONTINUE THIS
MORNING ACROSS TURNAGAIN ARM AND HIGHER ELEVATIONS WITH STRONG WINDS
ELSEWHERE. OUT WEST..Y-K DELTA COAST WILL CONTINUE BLIZZARD WARNING
THROUGH THIS MORNING UNTIL THE LOW MOVES INLAND NEAR BETHEL AND THE
WINDS DROP OFF. MAY NEED TO REINSTATE WARNING WITH THE SECOND SYSTEM
THAT IS SLOWLY MOVING NORTHWARD OVER THE NEXT 48 HRS. WILL NEED TO
KEEP A WATCH ON THE TEMPS BUT SHOULD STILL BE COLD ENOUGH NEAR THE
DELTA FOR THE WIND TO PICK UP THE SNOW.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 125 155 195.
MARINE...GALE WARNING 120 125 129 130 132 150 155 160 165 170 172 175
179 180 185.
HVY FZG SPRY 179 185.
FIRE WEATHER...NONE.
RNW JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:30 PM AKST | Gale Warning | AFC | 19 hr | |
| Jan 25, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 25, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 26, 4:54 AM AKST | Winter Storm Warning | AFC | 16 hr | |
| Jan 26, 10:55 AM AKST | Snow Advisory | AFC | 15 hr | |
| Jan 26, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.